Posted by margaret
on March 19, 2000 at 06:07:32:
In Reply to: Re: Lamictal posted by Angela on March 18, 2000 at 18:05:32:
: : I'm about to switch over to Lamictal for a seizure disorder. Would like to hear from others who have used this drug. Thanks
: I have been on lamictal for the past 2 years and my experience has not been all that good. Prior to lamictal I had been on dilantin for about 13 years. No problems. Two children and no pregnancy problems. My neurologist retired and I was highly recommended to another Dr. She, is very aggressive and up on the latest in the industry and was eager to get me on lamictal. I did seem to have more energy, but the medicine did not fully cover me. I was put on it alone for a while, and after having a seizure, (me forgetting my med.) my Dr. felt I needed the safety net of another drug diamox. For the past 2 years, we have experimented with various combinations and I have had more seizures than ever. One thing I noticed about lamictal, and I have been on up to 700mg.. is that no matter how much I took, when it was time to take my med. again, I could barely wait. I would always get the confused, anxious feeling prior to a seizure. I am now, after being adament with my Dr. in process of going back to Dilantin. I am now at 400mg. of both and feel better than I have in 2 years! On the lamictal, I stayed terribly dizzy no matter when I took the med. or how much I ate before hand. I played alot of tennis prior to lamictal, but almost completely gave it up. Now, on the dilantin, I am playing again, and feel a sense of self-worth. I hope lamictal is the drug for you, just listen to your body and all of its signals and be careful.
My son was on lamictal and six days after starting he developed a nystagmus(eyes rolling around uncontrolled) doctors insisted it wasn't the drug, anway lamictal later incresed and so did the nystagmus-went wild! persisted until lamictal was stopped and nystagmus decreased though i think the damage done is permanant, since then i've read that this is a known side effect of the drug amongst other things inc. death if you do go on lamictal find out the reactions first your doctor/neuro. can provide you with these at least then you'll be able to recognise the warning signs,if you react go straight to your doctor to withdraw lamictal, good luck what baffles me now i'm learning to be an informed parent-WHY do doctors continue to dispence drugs that is when it's obvious they are not controlling seizures and can give the recipient more problems to boot? WHY are they mixing these drugs with such enthusiasm when it's blatantly obvious they could,t possibly have a clue which one might work!!!